Download this article
 Download this article For screen
For printing
Recent Issues

Volume 19
Issue 4, 541–572
Issue 3, 303–540
Issue 2, 157–302
Issue 1, 1–156

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 5 issues

Volume 15, 5 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 8 issues

Volume 7, 10 issues

Volume 6, 9 issues

Volume 5, 6 issues

Volume 4, 10 issues

Volume 3, 10 issues

Volume 2, 10 issues

Volume 1, 8 issues

The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN (electronic): 1559-3959
ISSN (print): 1559-3959
Author index
To appear
Other MSP journals
Divergence instabilities of nonuniformly prestressed travelling webs

Ciprian D. Coman

Vol. 19 (2024), No. 1, 109–130
DOI: 10.2140/jomms.2024.19.109

The phenomenon of edge-buckling in an axially moving stretched thin elastic web is described as a nonstandard singularly perturbed bifurcation problem, which is then explored through the application of matched asymptotic techniques. Previous numerical work recently reported in the literature is reevaluated in this context by approaching it through the lens of asymptotic simplifications. This allows us to identify two distinct regimes characterised by qualitative differences in the corresponding eigendeformations; some simple approximate formulae for the critical eigenvalues are also proposed. The obtained analytical results capture the intricate relationship between the critical speeds, the background tension, and other relevant physical and geometric parameters that feature in the mathematical model.

axial motion, buckling, boundary layers, thin-plate theory, matched asymptotics
Received: 15 August 2023
Revised: 28 September 2023
Accepted: 2 October 2023
Published: 22 December 2023
Ciprian D. Coman
School of Computing and Engineering
University of Huddersfield
United Kingdom